Table of Contents Author Guidelines Submit a Manuscript
Erratum

An erratum for this article has been published. To view the erratum, please click here.

Journal of Applied Mathematics and Decision Sciences
Volume 2007, Article ID 39460, 15 pages
http://dx.doi.org/10.1155/2007/39460
Research Article

Computational Exploration of the Biological Basis of Black-Scholes Expected Utility Function

1Department of Business Administration, Alaska Pacific University, Anchorage, AK 99508, USA
2School of Business, Bond University, Australia

Received 28 April 2006; Revised 19 October 2006; Accepted 14 November 2006

Academic Editor: Mahyar A. Amouzegar

Copyright © 2007 Sukanto Bhattacharya and Kuldeep Kumar. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. H. W. Sinn, “Weber's law and biological evolution of risk preferences: the selective dominance of logarithmic utility,” in Invited Plenary Lecture: 29th Seminar of the European Group of Risk and Insurance Economists, Nottingham, UK, September 2002.
  2. J. Chen, The Physical Foundation of Economics: An Analytical Thermodynamic Theory, World Scientific, Hackensack, NJ, USA, 2005.
  3. F. Black and M. Scholes, “The pricing of options and corporate liabilities,” Journal of Political Economy, vol. 81, no. 3, pp. 637–654, 1973. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  4. A. J. Robson, “A biological basis for expected and non-expected utility,” Journal of Economic Theory, vol. 68, no. 2, pp. 397–424, 1996. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  5. A. J. Robson, “Why would nature give individuals utility functions?” Journal of Political Economy, vol. 109, no. 4, pp. 900–914, 2001. View at Publisher · View at Google Scholar
  6. G. S. Becker, “Altruism, egoism, and genetic fitness: economics and sociobiology,” Journal of Economic Literature, vol. 14, no. 3, pp. 817–826, 1976. View at Google Scholar
  7. J. C. Braddock, Derivatives Demystified: Using Financial Structured Products, Wiley Series in Financial Engineering, John Wiley & Sons, New York, NY, USA, 1997.
  8. F. J. Fabozzi, Handbook of Financial Structured Products, John Wiley & Sons, New York, NY, USA, 1998.
  9. R. Stulz, “Options on the minimum or the maximum of two risky assets,” Journal of Financial Economics, vol. 10, no. 2, pp. 161–185, 1982. View at Publisher · View at Google Scholar
  10. H. Johnson, “Options on the maximum or the minimum of several assets,” Journal of Financial and Quantitative Analysis, vol. 22, no. 3, pp. 277–283, 1987. View at Publisher · View at Google Scholar
  11. G. Martin, “Making sense of hedge fund returns: a new approach,” in Added Value in Financial Institutions: Risk or Return? E. Acar, Ed., Prentice-Hall, Upper Saddle River, NJ, USA, 2001. View at Google Scholar
  12. H. E. Leland and M. Rubinstein, “The evolution of portfolio insurance,” in Dynamic Hedging: A Guide to Portfolio Insurance, D. Luskin, Ed., John Wiley & Sons, New York, NY, USA, 1988. View at Google Scholar
  13. D. A. Berry and B. Fristedt, Bandit Problems. Sequential Allocation of Experiments, Monographs on Statistics and Applied Probability, Chapman & Hall, London, UK, 1985. View at Zentralblatt MATH · View at MathSciNet
  14. K. A. De Jong, “Artificial genetic adaptive systems,” Tech. Rep. 76-7, Department of Computer Science, University of Pittsburgh, Pittsburgh, Pa, USA, 1976. View at Google Scholar
  15. J. H. Holland, Adaptation in Natural and Artificial Systems, University of Michigan Press, Ann Arbor, Mich, USA, 1975. View at Zentralblatt MATH · View at MathSciNet
  16. D. E. Goldberg, Genetic Algorithms in Search, Optimization & Machine Learning, Pearson Education, Singapore, 1989. View at Zentralblatt MATH
  17. A. S. Goldberger, Functional Form and Utility: A Review of Consumer Demand Theory, Westview Press, Boulder, Colo, USA, 1987.
  18. F. Black and R. Jones, “Simplifying portfolio insurance,” The Journal of Portfolio Management, vol. 14, no. 1, pp. 48–51, 1987. View at Google Scholar